MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the international customer that, at an undisclosed point in time following the opening and use of the product, "a rupture of the guide happened in the picc" [sic] (peripherally inserted central catheter).Additional information has been requested from the customer.The line was changed to resolve the product issue.The product is reportedly available for return; however, as of the date of this report, no product has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation summary: a review of the dimensional verification, complaint history, device history record, documentation, instructions for use, manufacturer's investigation, specifications, drawing, quality control, and a visual inspection of the returned device were conducted during the investigation.One wire guide was returned in used condition, broken in the middle into two pieces (75 cm and 55 cm).It was not broken at a solder/weld joint.It was confirmed to be the 130cm wire guide and was found to be within specification.It should be noted that the wire guide broke around the 54.9cm marker zone.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no other non-conformance's associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.The ifu states, ¿withdraw the needle, leaving wire guide in place.¿ based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6935279
Report Number1820334-2017-03444
Device Sequence Number566266
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)190510(10)7903192
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;